Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 4, 2012, 4:39 PM EDT for Fulton County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 4, 2012, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
County Fulton County, PA
The radar
The State College radar (KCCX), 95 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750
WWUS81 KCTP 042039
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT SAT AUG 4 2012
PAZ026-034-035-042145-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
439 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD...NORTHERN
FULTON AND SOUTHWESTERN HUNTINGDON COUNTIES...
AT 433 PM EDT...A STRONG THUNDERSTORM WAS NEAR VALLEY-HI...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN OF UP TO ONE INCH IN 30 MINUTES WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THIS STORM WILL AFFECT WELLS TANNERY...SALUVIA...SIDELING
HILL REST AREA...WATERFALL...FORT LITTLETON AND THREE SPRINGS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 156 AND 185...I-70 BETWEEN
MILE MARKERS 147 AND 151.
LAT...LON 4000 7836 4011 7841 4036 7815 4008 7785
4007 7786 3994 7823
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:20 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 4, 4:20 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 420 PM EDT SAT AUG 4 2012 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING AN INCREASE IN HUMIDITY AND THE CHANCE OF SHOWERS AND STORMS...SOME OF WHICH MAY BE STRONG TO SEVERE ON SUNDAY...BEFORE DRIER AIR BUILDS IN FOR EARLY NEXT WEEK. OVERALL THE PATTERN FOR EASTERN NORTH AMERICA IS IN TRANSITION WITH THE EXPECTED DEVELOPMENT OF A BROAD TROUGH OVER THE NEXT 4 TO 8 DAYS. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SHOWERS AND STORMS WILL CONTINUE TO POP UP INTO THE EVENING IN THE MOIST SOUTHWESTERLY FLOW. MESO ANAL SHOWS CAPES TOPPING 4000J WITH INHIBITION DIMINISHING RAPIDLY. HAVE TRIED TO FASHION THE NEAR TERM POPS TO CURRENT RADAR TRENDS AND HRRR OUTPUT OVER THE NEXT SEVERAL HOURS. THESE KEEP SHOWERS AND STORMS INTO THE EVENING BEFORE QUIETING DOWN AFTER 03Z. AIRMASS IS VERY SOUPY WITH PWATS OVER 1.5" FOR MUCH OF THE FCST AREA. CAN EASILY SEE 1-2 INCH PER HOUR RAINFALL RATES IN SOME OF THE MORE ROBUST STORMS...ALONG WITH LOCALLY GUSTY POSSIBLY EVEN DAMAGING WINDS. ACTIVITY SHOULD DIMINISH TOWARD MIDNIGHT WITH PATCHY FOG AHEAD OF THE FRONT IS AGAIN A POSSIBILITY LATER AT NIGHT. IT WILL BE QUITE MUGGY WITH LOWS A FEW DEG EITHER SIDE OF 70 EVERYWHERE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... FRONTAL SYSTEM TO OUR WEST AND THE RIDGE OVER THE ATLANTIC WILL SEND A DEEP PLUME OF MOISTURE WITH 2-3 SIGMA ABOVE NORMAL PW INTO OUR REGION. HIGH PW VALUES ARE LIKELY IN THE STRONG FLOW AHEAD OF THE COLD FRONT. WHILE THE STRONGEST FLOW WILL LIKELY LIFT NE OF OUR AREA...THE FLOW WILL BE RATHER STRONG FOR EARLY AUG. CAPE VALUES ARE GOOD FOR SEVERE WEATHER BUT NOT OVERLY IMPRESSIVE. BUT OVER 20KTS OF 1KM SHEAR WITH 1200 TO 1800JKG-1 IMPLIES DEEP UPDRAFTS AND GOOD SHEAR. THIS SHOULD FAVOR THE DEVELOPMENT...MAINLY FROM MID AFTERNOON INTO EVENING OF STRONG TO POTENTIAL SEVERE THUNDERSTORMS...FAVORING MORE LINEAR SYSTEMS WITH POTENTIAL BOW DEVELOPMENT. MOST GUIDANCE SHOWS STRONG LOW-LEVEL SHEAR WHICH WILL REQUIRE MONITORING. MULTI-CELLULAR DAY LIKELY WITH BOWING SEGMENTS HIGH PROBABILITY THINKING AT THIS TIME. MOISTURE FLUX...OFTEN ALIGNS WELL WITH OUR BETTER SEVERE EVENTS PEAKS 1800 UTC SUNDAY TO ABOUT 0000 UTC MONDAY. GOOD BET STRONG STORMS FROM ABOUT 2 PM SUNDAY UNTIL 10 PM IN EAST. && .LONG TERM /MONDAY THROUGH SATURDAY/... BY MONDAY MORNING...COLD FRONT WILL BE JUST SE OF CWA. WILL TAKE SOME TIME TO CLEAR OUT RESIDUAL MOISTURE IN SOUTHEAST. BUT WITH WESTERLY WINDS...DRIER AIR WILL EVENTUALLY WORK INTO THE BOUNDARY LAYER IN THE SE. PW FALLS BELOW NORMAL STATE WIDE MONDAY. CENTER OF SFC HIGH SETTLES OVER PA MON NIGHT/TUE KEEPING FORECAST DRY. WEAK WAVE OVER SE U.S. SLIDES UP THE COAST FOR WED/THU...NUDGING MOISTURE BACK INTO CWA. SO INTRODUCED SLIGHT CHANCE FOR A TSTM WED/THU AS HUMIDITY BEGINS TO INCREASE. MORE POTENT TROUGH APPROACHES IN NW FLOW FOR THU NIGHT-FRI NIGHT. MODELS HANDLING THIS FEATURE WELL...THOUGH GFS TRIES TO LIFT TROUGH NORTHWARD. EITHER WAY...CHANCE OF SHOWERS/TSTMS FITS THE BILL BEFORE A MAINLY DRY WEEKEND. TEMPERATURES WILL BE NEAR NORMAL TO START THE WEEK...THEN SLOWLY RISE BACK ABOVE NORMAL FOR MIDWEEK. AS HUMIDITY INCREASES LATE WEEK AHEAD OF APPROACHING TROUGH...TEMPS AGAIN GET A BIT MUGGY - EVEN THOUGH THEY REMAIN JUST A FEW DEGREES ABOVE NORMAL. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... LOCALIZED REDUCED CONDITIONS CAN BE EXPECTED INTO THE EVENING AS SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP UNDER DAYTIME HEATING. STORM OVER MDT HAS CAUSED LIFR IN THE HEAVY RAIN...AND OTHER TERMINALS CAN EXPECT SIMILAR CONDITIONS WHERE DIRECT HITS FROM STORMS TAKE PLACE. OUTLOOK... .SUN...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY SUNDAY PM AS A COLD FRONT MOVES THROUGH. .MON...CHC OF A SHOWER OR STORM EARLY...THEN MAINLY VFR. .TUES-THU...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...RXR LONG TERM...RXR AVIATION...LA CORTE
Hazardous weather outlook, Aug 4, 4:44 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT SAT AUG 4 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 444 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG...TO POSSIBLY SEVERE THUNDERSTORMS WILL FORM ALONG AND IN ADVANCE OF A POTENT COLD FRONT LATE SUNDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE STRONG TO DAMAGING WINDS...ALONG WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MARTIN
In the hours before
Special weather statement, Aug 4, 3:36 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT SAT AUG 4 2012
PAZ057-059-042000-
DAUPHIN PA-LEBANON PA-
336 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DAUPHIN AND LEBANON
COUNTIES...
AT 334 PM EDT...A STRONG THUNDERSTORM WAS NEAR ANNVILLE...MOVING
NORTH AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL AFFECT HARPER TAVERN AND JONESTOWN.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 262 AND 264...I-78 BETWEEN
MILE MARKERS 0 AND 7...I-81 BETWEEN MILE MARKERS 74 AND 95.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...ROUTE 422...STATE ROAD 501.
LAT...LON 4025 7634 4024 7643 4021 7652 4032 7677
4057 7660 4031 7616
FORECASTER: LA CORTESpecial weather statement, Aug 4, 3:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT SAT AUG 4 2012
PAZ017-042030-
CLEARFIELD PA-
356 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLEARFIELD COUNTY...
AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR JEFFRIES...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN ARE POSSIBLE FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL AFFECT WALLACETON...LECONTES MILLS AND KARTHAUS.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 119 AND 134.
THIS WILL ALSO IMPACT ROUTE 322.
LAT...LON 4121 7830 4112 7810 4111 7811 4108 7809
4107 7810 4106 7808 4085 7827 4085 7828
4081 7831 4079 7834 4077 7835 4086 7855
FORECASTER: LA CORTESpecial weather statement, Aug 4, 3:57 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT SAT AUG 4 2012
PAZ058-059-042100-
LEBANON PA-SCHUYLKILL PA-
357 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEBANON AND
SOUTHERN SCHUYLKILL COUNTIES THROUGH 5 PM EDT...
AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREDERICKSBURG...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT PINE
GROVE...TREMONT...SUMMIT STATION AND MINERSVILLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 94 AND
116.
LAT...LON 4053 7617 4051 7625 4051 7634 4049 7643
4042 7631 4039 7634 4038 7647 4050 7653
4074 7642 4062 7603
FORECASTER: LAMBERTLocal storm report, Aug 4, 4:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST WELLSVILLE 40.05N 76.94W
08/04/2012 E70 MPH YORK PA PUBLIC
LARGE LIMBS DOWN.
0213 PM HAIL DILLSBURG 40.11N 77.03W
08/04/2012 E1.25 INCH YORK PA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED.
0220 PM TSTM WND DMG THOMASVILLE 39.92N 76.87W
08/04/2012 YORK PA PUBLIC
BRANCHES DOWN.
0220 PM HAIL THOMASVILLE 39.92N 76.87W
08/04/2012 E0.70 INCH YORK PA PUBLIC
0308 PM TSTM WND DMG YORK 39.96N 76.73W
08/04/2012 YORK PA 911 CALL CENTER
NUMEROUS REPORTS OF TREES AND WIRES DOWN IN THE CITY OF
YORK.
&&
EVENT NUMBER CTP1200365 CTP1200367 CTP1200364 CTP1200366 CTP1200368
MACHLocal storm report, Aug 4, 4:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD YORK 39.96N 76.73W
08/04/2012 YORK PA 911 CALL CENTER
ONE INCH IN 20 MINUTES. NUMEROUS STREETS FLOODED IN THE
CITY OF YORK.
&&
EVENT NUMBER CTP1200369
MACHSpecial weather statement, Aug 4, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT SAT AUG 4 2012
PAZ026-034-035-042145-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
439 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD...NORTHERN
FULTON AND SOUTHWESTERN HUNTINGDON COUNTIES...
AT 433 PM EDT...A STRONG THUNDERSTORM WAS NEAR VALLEY-HI...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN OF UP TO ONE INCH IN 30 MINUTES WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THIS STORM WILL AFFECT WELLS TANNERY...SALUVIA...SIDELING
HILL REST AREA...WATERFALL...FORT LITTLETON AND THREE SPRINGS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 156 AND 185...I-70 BETWEEN
MILE MARKERS 147 AND 151.
LAT...LON 4000 7836 4011 7841 4036 7815 4008 7785
4007 7786 3994 7823
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:24 PM EDT | Special Weather Statement | CTP | Dauphin | 51 min |
| Aug 4, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Lebanon, Perry and 1 more | 63 min |
| Aug 4, 1:52 PM EDT | Special Weather Statement | CTP | York | 38 min |
| Aug 4, 1:56 PM EDT | Areal Flood Advisory | CTP | Bedford, Cambria, Somerset | 3 hr |
| Aug 4, 2:24 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Perry, York | 117 min |
| Aug 4, 2:35 PM EDT | Special Weather Statement | CTP | Northumberland, Schuylkill, Snyder, Union | 70 min |
| Aug 4, 2:54 PM EDT | Special Weather Statement | CTP | York | 66 min |
| Aug 4, 3:03 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, York | 57 min |
| Aug 4, 3:25 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Union | 65 min |
| Aug 4, 3:36 PM EDT | Special Weather Statement | CTP | Lebanon | 24 min |
| Aug 4, 3:56 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Aug 4, 3:57 PM EDT | Special Weather Statement | CTP | Schuylkill | 63 min |
| Aug 4, 4:53 PM EDT | Areal Flood Advisory | CTP | Cumberland, Juniata, Perry | 112 min |
| Aug 4, 5:57 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Mifflin, Potter, Tioga | 2 hr |
| Aug 4, 6:11 PM EDT | Special Weather Statement | CTP | McKean | 49 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.